Another side effects question. - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 6 of 6
  1. #1
    Senior Member
    Join Date
    Aug 2011
    Posts
    109

    Default Another side effects question.

    So I know there are all kinds of post on this website regarding side effects but i feel i need to ask this anyway. So i'm now in my fifth month of taking finasteride. It seems i've been mostly going through shedding but recently i think i'm finally seeing a little progress. However, just this past week i realized that i can not get erections the same as i used to. I'm not really able to get erections without physical stimulation and then i cant maintain them without continued physical stimulation (if you know what i mean). This has only started this last week, and i have been going through a lot of stress lately because of school and other things. Could this just be because of stress or would sexual side effects show up this late?

    Up until now i thought for sure i was one of the lucky ones who didn't experience side effects but now i am afraid i am getting them. My libido hasn't really changed and i have the same volume of semen as always (alot of detail i know but i wanna be thorough) but im just not getting erections. Should i quit now or wait and see if it passes. Any advice would be much appreciated.

  2. #2
    Senior Member
    Join Date
    Aug 2011
    Posts
    182

    Default

    Quote Originally Posted by lucrio View Post
    So I know there are all kinds of post on this website regarding side effects but i feel i need to ask this anyway. So i'm now in my fifth month of taking finasteride. It seems i've been mostly going through shedding but recently i think i'm finally seeing a little progress. However, just this past week i realized that i can not get erections the same as i used to. I'm not really able to get erections without physical stimulation and then i cant maintain them without continued physical stimulation (if you know what i mean). This has only started this last week, and i have been going through a lot of stress lately because of school and other things. Could this just be because of stress or would sexual side effects show up this late?

    Up until now i thought for sure i was one of the lucky ones who didn't experience side effects but now i am afraid i am getting them. My libido hasn't really changed and i have the same volume of semen as always (alot of detail i know but i wanna be thorough) but im just not getting erections. Should i quit now or wait and see if it passes. Any advice would be much appreciated.
    try cutting the pill in 2, and see if that helps.

  3. #3
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by lucrio View Post
    Could this just be because of stress or would sexual side effects show up this late?
    I have read many times in many places that stress can cause this. I do not know if this possible side effect could manifest itself this many months after starting the medication.

  4. #4
    IAHRS Recommended Hair Transplant Surgeon Dr. Glenn Charles's Avatar
    Join Date
    Nov 2008
    Location
    Boca Raton, FL
    Posts
    1,369

    Default

    In the few patiensts I have had that thought they were having megative side effect from Propecia it happened in the first month or two. In those cases it was a lowering of the libido not erectile disfunction. However, anything is possible. really try to lower your streess level and not think about things so much and see if this continues. Your other option is to discontinue and see if things return to normal. Then try meds again and see if same side effect occurs.
    Dr. Glenn Charles
    Member, International Alliance of Hair Restoration Surgeons
    View my IAHRS Profile

  5. #5
    Senior Member
    Join Date
    Aug 2011
    Posts
    109

    Default

    Thanks Tracy c. I lowered my dosage a day or two ago just incase and it seems to be helping. It is probably just the confidence of thinking a lower dosage would help that is having a placebo effect but i think ill stick with the lower dose anyway. I think i'll wait a few weeks and see how the lower dose works out over a longer period and if the problem goes away completely.

    I appreciate your help, you always post helpful replies to my questions

    One more question for you or anyone who feels like answering. I experienced quite an extensive initial shed when starting finasteride even in areas MPB wasn't really affecting. If the problem with getting erections persists and i do decide to quit finasteride, will hair that still hasn't grown back from the shedding phase be permanently gone because I am no longer inhibiting DHT or will it grow back, seeing as it was fine before finasteride? Any thoughts?

  6. #6
    Senior Member
    Join Date
    Aug 2011
    Posts
    109

    Default

    Yeah, Dr. Glenn Charles, i really do think its kind of a cycle like that when you think of the side effects. When you notice you're getting side effects it stays on your mind making them worse and making you more stressed. Thanks for the advice

Similar Threads

  1. Side Effects
    By Jackb in forum Hair Loss Treatments
    Replies: 4
    Last Post: 03-23-2016, 05:54 AM
  2. Propeccia - no side effects but help please!!
    By r1986 in forum Hair Loss Treatments
    Replies: 5
    Last Post: 07-06-2011, 04:00 PM
  3. rogaine side effects question:
    By desacrate in forum Hair Loss Treatments
    Replies: 0
    Last Post: 09-29-2010, 09:38 PM
  4. I am getting side effects...
    By KeepTheHair in forum Men's Hair Loss: Start Your Own Topic
    Replies: 5
    Last Post: 05-02-2010, 02:44 PM
  5. Propecia and side effects
    By jman2 in forum Hair Loss Treatments
    Replies: 1
    Last Post: 07-24-2009, 10:18 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Have you used a car delivery before?
01-10-2023 05:53 AM
by Glent
Last Post By denisse
Today 08:34 AM
Class 6 hairloss after 1 case with inteview. Dr. Lindsey
01-09-2023 06:28 AM
Last Post By BlytheWoody
Yesterday 12:10 AM
RA 133 - (7347 FUSE/Fue grafts) 6.5 months update
02-02-2023 11:46 PM
Last Post By Dr A's Clinic
02-02-2023 11:46 PM
Sarms
12-16-2019 05:45 AM
Last Post By markgeller
02-01-2023 10:50 PM